MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE; NEEDLE, SPINAL, SHORT TERM

BECTON DICKINSON NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE; NEEDLE, SPINAL, SHORT TERM
Catalog Number 405180
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material #405180 lot #unknown the clinic believes there is a difference with the hubs because the tan one leaks when in use.Verbatim: i have a clinic who is trying to order #405180 through xxxx.The picture on xxxx shows a blue hub, but when they receive the product, it is a tan hub.The clinic believes there is a difference with the hubs because the tan one leaks when in use.We will not be able to give you the used/dirty needles or provide the packaging information as this has been a problem since late 2024.However, we can make a list starting today and going forward.We do many procedures weekly that use these needles.Can you please provide an exact date of event in this format mm-dd-yyyy? can you please provide the lot number associated with reported issue? answers: i do not have specific dates, as there are multiple occasions before dr wanted the leaking reported.I have a chart on the computer that i will be immediately able to write down dates/lot # etc., going forward.This has been ongoing since november 2024.4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Answer: the dr stated the needles leak after the stylet is removed and syringe connected.Each time he readjusts the syringe.It is a luer lock syringe.The dr stated he is unsure of the amount of medication being delivered to the spine area of interest due to leakage and dripping onto the sterile field.He trusted bd blue hub needles to not leak.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
One photo was received by our quality team for evaluation.The photo shows a sealed and unopened 25ga (orange) needle facing up in its bister.No catalog, batch number nor expiration date is seen.Based on the photo alone, the reported incident could not be verified.A device history record could not be evaluated as the lot number is unknown.Based on the quality team's investigation, a root cause could not be determined.If a physical sample becomes available, the complaint will be re-opened for further investigation.

Brand Name
NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE
Common Device Name
NEEDLE, SPINAL, SHORT TERM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22168807
Report Number2618282-2025-00049
Device Sequence Number7798843
Product Code MIA
UDI-Device Identifier00382904051808
UDI-Public(01)00382904051808
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405180
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown